just a guess.... i think it causes symptoms of nerve damage. i am 8 months post removal. i had times i was completely numb and tingly on my left side. even after removal for a few months. then i only had symptoms around my period. i think it was at 6 months post removal the numbness switched to my right side!!!! i was so scared it was irreversible.
i googled the effects of progesterone in the body. if i read it right, i understood that progesterone has many functions in the body and one of the functions in the body has to do with the myelin sheath(the fatty lining around the cells in the brain). also learned that when the synthetic hormone progestin is in the body, our bodies can quit producing progesterone and that progestin can only do maybe a couple of things that progesterone can. also, the drop in progesterone is what allows a woman to have her period each month. so, i am guessing post removal my hormones were out of whack, so maybe during my periods that drop in progesterone allowed the symptoms to come back short term. i had extremely heavy periods for about 5 months post removal.
please keep in mind this is my own personal theory, but it makes since to me. i think it was the seventh month post removal that i had no tingling or numbness during my period.